Strong Wind, Butler
- When
- March 28, 12:00 PM CST to 3:00 PM CST
- Where
- Butler forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 36.716, -90.407 (the zone’s center; the record gives no point)
A warm front lifted northeast of the region in the morning of the 28th, allowing southwest winds to develop. By afternoon, much of southeast Missouri was gusting 30-40 mph, and areas near the Missouri Bootheel gusted over 40 mph, including 41 mph at the Poplar Bluff Municipal Airport (KPOF).
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A warm front lifted northeast of the region in the morning of the 28th, allowing southwest winds to develop. By afternoon, much of southeast Missouri was gusting 30-40 mph, and areas near the Missouri Bootheel gusted over 40 mph, including 41 mph at the Poplar Bluff Municipal Airport (KPOF).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 28, 11:45 AM CST, 15 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Paducah KY 1245 PM CDT Fri Mar 28 2025 .KEY MESSAGES... - Dry and warm today with breezy conditions. - Wet this weekend with numerous showers on Saturday and maybe a thunderstorm or two. - Numerous showers and storms mainly Sunday afternoon through Sunday night with the threat for severe weather. All modes of severe are possible along with heavy rainfall and localized flooding. - Another chance for showers and storms Tuesday night through Wednesday and possibly into Thursday. && .DISCUSSION... Issued at 325 AM CDT Fri Mar 28 2025 Warm, dry, and breezy today with increasing mid and high clouds as Saturday's system approaches. Highs in the upper 70s to low 80s. What is left of the warm front will lift northeast of the Quad State by this morning. Some showers may push north into SEMO late this evening and into the overnight hours as a weak upper wave moves north and re-assimilates into the flow. This wave helps support our warm air advection showers on Saturday even without a sfc component as it's being absorbed into the increasing southwest flow. There is still some timing and coverage discrepancies for Saturday, but it still looks wet regardless. How Saturday plays out will likely affect some of the severe parameters on Sunday. Right now for Sunday models support 2,000- 2,500 J/kg of SBCAPE, 45-50 kts of 0-6km bulk shear, 60s dew points, and mid level lapse rates of 7-8 degC/km with 8.5 degC/km just to our north. This system will also have mid and upper level jet support over the Quad State. Saturday's rain rolling over into Sunday morning could affect our instability with a cap in place, but it looks like Sunday morning could actually be dry (but left PoPs in there for the time being). A line of storms along the cold front seems likely (a QLCS event) with the potential for some supercells out ahead of the front. All modes of severe are possible with environmental support for large hail, damaging winds, and possible tornadoes. The case for tornadoes is interesting with 0-3km SRH around 200 m2/s2 and 0-3km shear of 45-50 kts that is nearly perpendicular to the line. This would be good for any supercells ahead of the line, but would also support bowing segments and quick spin ups in the line. Heavy rain is also likely with total rainfall between Saturday and Monday morning around 0.75"-1.5". Cooler Monday with highs a few degrees below average in the 50s and 60s and dry. Then a warming trend kicks off on Tuesday into Wednesday. The next system still has a lot of uncertainty and model discrepancies with the overall pattern Tuesday onward. However, most models do support showers and storms Wednesday possibly into Thursday. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1245 PM CDT Fri Mar 28 2025 South southwest winds will gust 20-30kts this afternoon. Increasing clouds at KCGI and KPAH may curtail those gusts by mid-afternoon. LLWS may be an issue for much of the night where winds settle in under 10kts. Light showers will overspread the region from the south overnight and through the morning, but any MVFR or lower conditions will hold off until the afternoon, with the possible exception of KCGI. South winds could gust 15-20kts by late morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...SHAWKEY AVIATION...DRS
Hazardous Weather Outlook National Weather Service Paducah KY 334 AM CDT Fri Mar 28 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-290845- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 334 AM CDT Fri Mar 28 2025 /434 AM EDT Fri Mar 28 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms are forecast Saturday afternoon through Saturday night. Locally heavy rainfall and lightning will be the primary concerns. Scattered to numerous thunderstorms are expected Sunday afternoon and evening. Severe storms with all modes of severe weather are possible. Heavy rainfall and some isolated flooding problems will also be possible. Chances of thunderstorms return to the forecast late Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday for all modes of severe weather.
The national radar mosaic for the moment the first event began.
3 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1248603, 1248604, 1248605.